MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM

ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Model Number 20400103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Necrosis (1971)
Date of Event 06/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.This medwatch is not to report a device malfunction, but to report an adverse patient effect post procedure.There was no report of a device malfunction or patient complication during the procedure.Reference (b)(4).
 
Event or Problem Description
A patient experienced a complication approximately 9 days after a nanoknife procedure using a 15 cm ire single electrode rfid activation probe.The patient was reported as having "infected syndrome and aero necrosis" at the ablation site in the liver.This was noticed due to the patient experiencing sever infection syndrome.The patient was hospitalized and reportedly was treated with antibiotics.There were no reported patient complications or device malfunction during the procedure.
 
Additional Manufacturer Narrative
No nanoknife probe product was returned to angiodynamics for evaluation since there was no reported nanoknife system malfunction during the procedure.The customer's reported complaint description of patient serious adverse event (i.E.Infected syndrome and aero necrosis) cannot be confirmed given the patient centric nature of this event.No nanoknife probe devices were returned for evaluation since there was no reported complaint nanoknife system malfunction during the procedure.Dhr review: in lieu of a reported lot number, a ship history report (shr) was generated for item number (h787204001030} in order to ascertain the last three lots shipped to the reporting customer in the six (6) months prior to the procedure date.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use which is supplied to the end use, states: warnings: do not use a device with damaged insulation.Do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Adverse effects that may be associated with the use of the nanoknife system include, but are not limited to: arrhythmia, atrial, fibrillation or flutter, bigeminy, bradycardia, heart block or atrioventricular block, paroxysmal supraventricular tachycardia, tachycardia, reflex tachycardia, ventricular tachycardia, ventricular fibrillation, fistula formation, damage to critical anatomical structure (nerve, vessel, duct), hematoma, hemorrhage, hemothorax, infection, muscle contraction pneumothorax , reflex hypertension, unintended mechanical perforation, vagal stimulation, asystole and venous thrombosis.The user manual for the nanoknife generator, states: electrodes that are not parallel to each other may result in an incomplete ablation.Inappropriately positioned electrodes or metal implants in the field may distort the desired ablation field.Avoid unnecessarily high voltage or excessive number of pulses.Avoid short-circuiting the electrodes when delivering pulses.Electrode to electrode contact or electrode to electrode spacing less than 5 mm (millimeters) may result in short circuiting during energy delivery resulting in incomplete ablation.Adverse effects that may be associated with the use of the nanoknife system include, but are not limited to the following: arrhythmia, pneumothorax, muscle contraction, hemorrhage, unintended mechanical perforation, infection, bradycardia, vagal stimulation, asystole, damage to critical anatomical structure (nerve, vessel, and/or duct)." hardware unit review: the serial number of the hardware unit used during this event was not reported by the complainant.A review of the hardware service order history records cannot be performed.In addition, this customer account did not request a service order (complaint) for their hardware unit at the time of this patient issue.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
NANOKNIFE SYSTEM
Common Device Name
LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17155528
Report Number1317056-2023-00080
Device Sequence Number5589903
Product Code GEI
UDI-Device IdentifierH787204001030
UDI-PublicH787204001030
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K080287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20400103
Device Catalogue Number20400103
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale